MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403930
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one flexiva id 550 laser fiber was returned in one piece.The fiber measured approximately 375.4 cm from the top of the connector to the tip.No exposed glass tip remained on the device.Examination under magnification revealed that the fiber tip was fractured with a portion detached.The remainder of the distal tip was not returned.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to fully illuminate it, indicating that the fiber is broken within the connector.It is likely that due to the fracture within the connector that the fiber connector would overheat, confirming the complaint.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on february 4, 2020 that a flexiva id 550 laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure in prostate performed on (b)(6) 2020.Reportedly, the laser unit used was a lumenis 20 watt laser console with settings of: 2 joules with 60 hertz, 2 joules with 20 hertz and 1.5 joules with 30 hertz.According to the complainant, during the procedure, the laser fiber was not firing properly and the connector was noted to be hot.Reportedly, there was no burn injury to the user.The procedure was completed with another flexiva id 550 laser fiber.There was no serious injury nor adverse patient effects as a result of this event.There were no patient complications.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9746528
Report Number3005099803-2020-00548
Device Sequence Number1973831
Product Code GEX
UDI-Device Identifier08714729963790
UDI-Public08714729963790
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Model NumberM006R8403930
Device Catalogue Number69269
Device Lot Number0000008704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1